I had Restalyne injections in my lips. Everything looked perfect for three months and then I caught a cold, and lumps developed?

I then developed lumps under my skin where the Restalyn had been injected, in some areas where I had more filler, my lip swelled up like I had a cold sore. The lumps took a long time to go away, basically they disappeared at about the six month mark when the product normally disintegrates. My Dermatologist had never seen such a case and offered to inject something to dissolve them but I was afraid to put another product into my body in case of an adverse reaction. Why would this happen?

Doctor Answers 2

Hmmmm-unusual side effects with Restylane/Cold

This is tough to answer without a picture to reference, because this is not a normal reaction. If you're concerned you can try a different technique next time. I recommend using cannulas for best result. Best, Dr. Emer

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Swelling lips after a cold

I have not heard of this complication before either and do not know what you should do, but I think you are wise to do nothing at this point and simply let things settle down

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.